Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 418, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 18, 2021, 9:20 PM CDT for Johnston County, Marshall County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 9:20 PM CDT (02:20 UTC)
- Expired
- Jul 18, 2021, 9:48 PM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 145 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WUUS54 KOUN 190220
SVROUN
OKC069-095-190300-
/O.NEW.KOUN.SV.W.0418.210719T0220Z-210719T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
920 PM CDT Sun Jul 18 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Johnston County in southeastern Oklahoma...
Northeastern Marshall County in southeastern Oklahoma...
* Until 1000 PM CDT.
* At 920 PM CDT, a severe thunderstorm was located near Milburn,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tishomingo, Milburn, Fillmore, Nida and northeastern Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3416 9645 3411 9657 3412 9658 3411 9658
3410 9661 3429 9671 3440 9653 3423 9641
3417 9641
TIME...MOT...LOC 0220Z 328DEG 10KT 3429 9658
HAIL...1.00IN
WIND...60MPH
$$
WR1 follow-up statement
621
WWUS54 KOUN 190248
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
948 PM CDT Sun Jul 18 2021
OKC069-095-190258-
/O.CAN.KOUN.SV.W.0418.000000T0000Z-210719T0300Z/
Johnston OK-Marshall OK-
948 PM CDT Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON AND
NORTHEASTERN MARSHALL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3416 9645 3411 9657 3412 9658 3411 9658
3410 9661 3429 9671 3440 9653 3423 9641
3417 9641
TIME...MOT...LOC 0247Z 328DEG 10KT 3422 9653
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:58 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 18, 6:58 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 658 PM CDT Sun Jul 18 2021 ...New AVIATION... .SHORT TERM... (This afternoon through Monday) Issued at 1246 PM CDT Sun Jul 18 2021 A NW to SE oriented stationary boundary is currently draped across central OK this afternoon. This will be the location where isolated to scattered showers and thunderstorms develop through this evening. The highest chances are expected over SE OK where both surface observation and vis satellite suggest enhanced convergence with cu fields developing. In addition to diurnal convection along the boundary, an ongoing thunderstorm complex moving out of west central KS should enter NW OK around 23-00Z. A narrow environment of deep layer shear and instability should be present across this area as it continues to track south southeastward into west central OK after dark. Damaging wind gusts could accompany these storms, along with marginally severe hail until midnight or so. Late tonight, the surface front will move southwestward as a quasi cold front. Stratus may redevelop by early Mon morning behind it but confidence in how long it will persist is low. Temps should be much more bearable behind it regardless, and if stratus does linger by this time tomorrow it could be similar to what NE OK is experiencing right now (upper 70s to low 80s). As far as PoPs are concerned for tomorrow, it appears most of the region will be impacted by drier mid to upper air/subsidence as a shortwave trough within northerly flow moves into central AR by mid day. The exception will be over the extreme west where a secondary perturbation within sfc upslope flow could result in additional showers and thunderstorms throughout the day but confidence is on the low side regarding this scenario. && .LONG TERM... (Monday night through next Saturday) Issued at 221 PM CDT Sun Jul 18 2021 There is at least a chance that afternoon convection could still affect the southwestern portion of the area Monday evening, but the best signal is pushing west of the forecast area by the time we get into the evening hours. Otherwise POPs will generally be confined to low POPs in the southeast at various times closer to the proximity of the broad mid-level through remaining just southeast of the area. The large mid-level anticyclone over the southwestern U.S. builds into the into the central and northern Plains bringing warmer temperatures and helping to cut off any significant chance of precipitation through most of the area (except perhaps the southeast). && .AVIATION... (00Z TAFS) Issued at 654 PM CDT Sun Jul 18 2021 Scattered thunderstorms are expected through the evening over the southwestern half of Oklahoma. IFR ceilings will likely develop several hours before sunirse and last until late morning at many TAF sites. Winds will remain under 12 knots, generally from northeast to southeast. && .UPPER AIR... Issued at 1246 PM CDT Sun Jul 18 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 85 66 86 / 40 20 0 0 Hobart OK 71 87 65 87 / 50 30 10 0 Wichita Falls TX 74 89 68 89 / 50 30 10 0 Gage OK 69 84 63 86 / 50 30 0 0 Ponca City OK 68 86 64 85 / 20 20 0 0 Durant OK 74 88 68 89 / 60 20 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....68 AVIATION...09
Hazardous weather outlook, Jul 18, 3:07 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 307 PM CDT Sun Jul 18 2021 OKZ004>048-050>052-TXZ083>090-192015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 307 PM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across portions of northwestern Oklahoma. The slight risk is northwest of a line from Arnett to Woodward to Alva. There is also a marginal risk of severe thunderstorms to the south and east of the slight risk and northwest of a line from Hollis to Cordell to Watonga to Medford. Showers and thunderstorms moving south through western Kansas will move into northwestern Oklahoma this afternoon and evening with some additional thunderstorms developing over northwestern Oklahoma. Some of these storms may be severe with wind gusts of 60 to 70 mph and hail to the size of quarters. The severe weather potential will linger into the evening before diminishing around midnight. Elsewhere, thunderstorms will be scattered across southern and western Oklahoma and western sections of north Texas through mid- evening. Although some of these storms could be strong, the severe weather potential is lower in these areas. Heavy rainfall will also be possible with any of the storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible on Monday and Tuesday with localized flooding as the only hazard. Thunderstorms will return on Thursday through Saturday across southeast Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 18, 7:36 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
736 PM CDT Sun Jul 18 2021
OKZ021-033-034-190100-
Harmon OK-Beckham OK-Greer OK-
736 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR north central Harmon...
southwestern Beckham and northwestern Greer Counties Until 800 PM
CDT...
AT 732 PM CDT, a strong thunderstorm was located near Erick, moving
southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3527 9985 3506 9965 3493 9994 3508 10000
3520 10000
TIME...MOT...LOC 0032Z 331DEG 11KT 3516 9991
..speg.Local storm report, Jul 18, 7:41 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 WNW MOORE 35.35N 97.55W
07/18/2021 E1.00 INCH CLEVELAND OK PUBLIC
LOCATED AT 119TH STREET AND PENN.
&&
RCBSpecial weather statement, Jul 18, 7:58 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 758 PM CDT Sun Jul 18 2021 OKZ042-043-190130- Coal OK-Pontotoc OK- 758 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Coal and southeastern Pontotoc Counties Until 830 PM CDT... AT 752 PM CDT, strong thunderstorms were along a line extending from near Fittstown to 3 miles west of Tupelo, moving south at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3451 9670 3450 9641 3466 9643 3468 9664 TIME...MOT...LOC 0052Z 6DEG 6KT 3462 9662 3461 9648 ..speg.
Special weather statement, Jul 18, 8:21 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 821 PM CDT Sun Jul 18 2021 OKZ034-036-190145- Greer OK-Jackson OK- 821 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Greer and north central Jackson Counties Until 845 PM CDT... AT 816 PM CDT, a strong thunderstorm was located 5 miles west of Mangum, moving southeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3490 9973 3498 9954 3471 9931 3460 9960 TIME...MOT...LOC 0116Z 333DEG 25KT 3488 9960 ..speg.
Special weather statement, Jul 18, 8:56 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 856 PM CDT Sun Jul 18 2021 OKZ033>038-TXZ083-085-190245- Harmon OK-Kiowa OK-Tillman OK-Greer OK-Comanche OK-Jackson OK- Wilbarger TX-Hardeman TX- 856 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...central Kiowa...northern Tillman...southeastern Greer...northwestern Comanche...Jackson...northwestern Wilbarger and east central Hardeman Counties Until 945 PM CDT... AT 854 PM CDT, strong thunderstorms were along a line extending from 4 miles northeast of Roosevelt to 7 miles north of Eldorado, moving southeast at 45 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Northwestern Lawton, Altus, Frederick, Hobart, Mangum, Cache, Granite, Snyder, Tipton, Blair, Olustee, Eldorado, Lone Wolf, Mountain Park, Indiahoma, Roosevelt, Manitou, Martha, Gould and Elmer. LAT...LON 3510 9911 3461 9844 3421 9937 3465 9995 TIME...MOT...LOC 0154Z 309DEG 40KT 3488 9896 3458 9965 WR
Special weather statement, Jul 18, 8:58 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
858 PM CDT Sun Jul 18 2021
OKZ039>041-045-046-190230-
Stephens OK-Carter OK-Garvin OK-Murray OK-Jefferson OK-
858 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter...Garvin...western Murray and northeastern
Jefferson Counties Until 930 PM CDT...
AT 853 PM CDT, strong thunderstorms were along a line extending from
3 miles southwest of Paoli to 3 miles north of Tatums to 4 miles
southwest of Velma, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Pauls Valley, Davis, Healdton, Wynnewood, Wilson, Ringling, Elmore
City, Velma, Paoli, Katie, Foster, Tatums, Loco, Ratliff City,
Graham, Pooleville, Antioch, Turner Falls, Hennepin and Milo.
This includes Interstate 35 between mile markers 42 and 81.
LAT...LON 3438 9782 3458 9754 3486 9734 3485 9726
3474 9693 3469 9693 3434 9712 3412 9752
TIME...MOT...LOC 0153Z 305DEG 22KT 3480 9732 3453 9746 3440 9771
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Jul 18, 7:06 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jul 18, 7:19 PM CDT | Areal Flood Advisory | OUN | Cleveland | 4 hr |
| Jul 18, 7:23 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes | 4 hr |
| Jul 18, 7:27 PM CDT | Special Weather Statement | OUN | Grady | 33 min |
| Jul 18, 7:36 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Jul 18, 7:58 PM CDT | Special Weather Statement | OUN | Pontotoc | 32 min |
| Jul 18, 8:21 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Jul 18, 8:56 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 49 min |
| Jul 18, 8:58 PM CDT | Special Weather Statement | OUN | Carter, Garvin, Murray | 32 min |
| Jul 18, 9:59 PM CDT | Special Weather Statement | OUN | Tillman | 61 min |
| Jul 18, 10:03 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, McClain, Murray, Pottawatomie | 4 hr |
| Jul 18, 10:10 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 5 hr |
| Jul 18, 10:49 PM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Jul 19, 12:18 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady | 3 hr |
| Jul 19, 1:03 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jul 19, 4:01 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love, Marshall, Murray, Stephens | 5 hr |
| Jul 19, 7:46 AM CDT | Areal Flood Advisory | OUN | Johnston, Pontotoc | 3 hr |
| Jul 19, 8:12 AM CDT | Flash Flood Warning | OUN | Johnston, Pontotoc | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.